Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Computing an Exact Confidence Interval for the Common Odds Ratio in Several 2 × 2 Contingency Tables

Cyrus R. Mehta, Nitin R. Patel and Robert Gray
Journal of the American Statistical Association
Vol. 80, No. 392 (Dec., 1985), pp. 969-973
DOI: 10.2307/2288562
Stable URL: http://www.jstor.org/stable/2288562
Page Count: 5
  • Download ($14.00)
  • Cite this Item
Computing an Exact Confidence Interval for the Common Odds Ratio in Several 2 × 2 Contingency Tables
Preview not available

Abstract

A quadratic time network algorithm is provided for computing an exact confidence interval for the common odds ratio in several 2 × 2 independent contingency tables. The algorithm is shown to be a considerable improvement on an existing algorithm developed by Thomas (1975), which relies on exhaustive enumeration. Problems that would formerly have consumed several CPU hours can now be solved in a few CPU seconds. The algorithm can easily handle sparse data sets where asymptotic results are suspect. The network approach, on which the algorithm is based, is also a powerful tool for exact statistical inference in other settings.

Page Thumbnails

  • Thumbnail: Page 
969
    969
  • Thumbnail: Page 
970
    970
  • Thumbnail: Page 
971
    971
  • Thumbnail: Page 
972
    972
  • Thumbnail: Page 
973
    973